Ville Suomala
Ville Suomala

Ville Suomala

PhD

Senior Research Fellow
Mathematics

Biography

My research area is Mathematical Analysis with emphasis in Fractal Geometry. I am currently focused on the theme Fractals and Randomness.

I obtained my M.Sc. form the University of Jyväskylä in 2002 and my PhD from the University of Helsinki in 2005. In the past, I have worked in the University of Jyväskylä as a Postgraduate and Postdoctoral researcher. I have also visited various universities and research units across the world. Since 2011 I have been a Senior Research Fellow in the Research Unit of Mathematical Sciences at the University of Oulu.

Research interests

  • Mathematical analysis
  • Fractal Geometry
  • Geometric Measure theory
  • Random Geometry
  • Fractals and Additive Combinatorics
  • Geometric Properties of Fractal sets and Measures

Publications

A link to my complete list of publications (with links to preprints and original publications).

My publications in the MathSciNet database.

Teaching and Supervision

Links to bachelor and master level courser can be found in Noppa. I am also active in the supervision of Bachelor and Master thesis. I am the director of the Doctoral Degree programme in Mathematical Sciences in the University of Oulu. You may contact me, if you are interested in PhD studies in Mathematical Sciences.

Matematiikan kollokvio

Selected publications

  • Feng, De-Jun; Järvenpää, Esa; Järvenpää, Maarit; Suomala, Ville (2018) Dimensions of random covering sets in Riemann manifolds. - Annals of probability 46 (3), 1542-1596 . [Original] [Self-archived]
  • Shmerkin, Pablo; Suomala, Ville (2018) Spatially Independent Martingales, Intersections, and Applications. - Memoirs of the American Mathematical Society 251 (1195), - . [Original]
  • Chen, Changhao; Ojala, Tuomo; Rossi, Eino; Suomala, Ville (2017) Fractal percolation, porosity, and dimension. - Journal of Theoretical Probability 30 (4), 1471–1498 . [Original] [Self-archived]
  • Ojala, Tuomo; Suomala, Ville; Wu, Meng (2017) Random cutout sets with spatially inhomogeneous intensities. - Israel journal of mathematics 220 (2), 899-925 . [Original] [Self-archived]
  • Käenmäki, Antti; Rajala, Tapio; Suomala, Ville (2016) Local homogeneity and dimensions of measures. - Annali della scuola normale superiore di pisa-classe di scienze 16 (4), 1315-1351 . [Original]
  • Shmerkin, Pablo; Suomala, Ville (2015) Sets which are not tube null and intersection properties of random measures. - Journal of the London Mathematical Society: Second series 91, 405-422, Part 2 . [Original]
  • Marianna Csörnyei; Ville Suomala (2012) On Cantor sets and doubling measures. - Journal of mathematical analysis and applications 393 (2), 680-691